Alert archive / Alabama / Tornado Warnings in 2022
Tornado Warning 100, NWS Mobile, AL
NWS Mobile, AL issued this tornado warning at Nov 30, 2022, 5:04 AM CST for Baldwin County, Mobile County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 30, 2022, 5:04 AM CST (11:04 UTC)
- Expired
- Nov 30, 2022, 5:30 AM CST
- In force
- 26 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Baldwin County, AL, Mobile County, AL
The radar
The Mobile radar (KMOB), 36 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 29, 10:52 PM CST | Tornado Watch | SPC | 7 hr |
| Nov 30, 4:34 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1788 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.2
The text
As transmitted.
253
WFUS54 KMOB 301104
TORMOB
ALC003-097-301130-
/O.NEW.KMOB.TO.W.0100.221130T1104Z-221130T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Mobile AL
504 AM CST Wed Nov 30 2022
The National Weather Service in Mobile has issued a
* Tornado Warning for...
Central Mobile County in southwestern Alabama...
West central Baldwin County in southwestern Alabama...
* Until 530 AM CST.
* At 504 AM CST, a severe thunderstorm capable of producing a tornado
was located over I65 And I165, or near Chickasaw, moving east at 55
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Stapleton around 525 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3074 8818 3079 8818 3089 8769 3084 8765
3076 8764 3070 8769
TIME...MOT...LOC 1104Z 265DEG 49KT 3077 8814
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Black1 follow-up statement
486
WWUS54 KMOB 301119
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
519 AM CST Wed Nov 30 2022
ALC097-301128-
/O.CAN.KMOB.TO.W.0100.000000T0000Z-221130T1130Z/
Mobile AL-
519 AM CST Wed Nov 30 2022
...THE TORNADO WARNING FOR CENTRAL MOBILE COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 AM CST for southwestern
Alabama.
LAT...LON 3072 8800 3073 8801 3079 8801 3079 8799
3081 8799 3081 8801 3082 8799 3082 8797
3083 8798 3083 8797 3082 8795 3084 8794
3089 8769 3084 8765 3076 8764 3070 8769
TIME...MOT...LOC 1118Z 265DEG 49KT 3079 8791
$$
ALC003-301130-
/O.CON.KMOB.TO.W.0100.000000T0000Z-221130T1130Z/
Baldwin AL-
519 AM CST Wed Nov 30 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 AM CST FOR WEST
CENTRAL BALDWIN COUNTY...
At 518 AM CST, a severe thunderstorm capable of producing a tornado
was located 7 miles northwest of Stapleton, or 8 miles north of
Spanish Fort, moving east at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Stapleton around 525 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3072 8800 3073 8801 3079 8801 3079 8799
3081 8799 3081 8801 3082 8799 3082 8797
3083 8798 3083 8797 3082 8795 3084 8794
3089 8769 3084 8765 3076 8764 3070 8769
TIME...MOT...LOC 1118Z 265DEG 49KT 3079 8791
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
BlackWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Nov 30, 4:18 AM CST, 46 minutes earlier.
Area forecast discussion, Nov 30, 4:18 AM CST, 46 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
418 AM CST Wed Nov 30 2022
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
(Now through Thursday)
Issued at 216 AM CST Wed Nov 30 2022
By 6 am/12Z, a line of active convection is anticipated to be
along the I-65 corridor which progresses fairly quickly eastward,
exiting the area by about 9 am/15Z with a cold front following
shortly behind. Severe storm development is possible with the line
of storms and also with leading discrete convection. Dry
conditions follow in the wake of the front through Thursday as
much drier air flows into the area and a large surface ridge
builds into the eastern states. Highs today will occur early this
morning and range from the mid to upper 60s well inland to the
lower 70s closer to the coast, then temperatures drop off through
the day in the wake of the cold front. Lows tonight range from the
lower to mid 30s well inland to around 40 at the immediate coast.
Highs on Thursday range from the mid to upper 50s well inland to
the lower 60s closer to the coast. A high risk of rip currents is
in effect through this evening, then a low risk follows for
Thursday. /29
&&
.SHORT TERM...
(Thursday night through Friday night)
Issued at 216 AM CST Wed Nov 30 2022
A fairly zonal flow prevails over the area as a broad upper ridge
will be in place over the Gulf, and a vigorous upper trof
advances from the western states to across the northern/central
Plains. A deep surface low develops in response to the upper trof
and brings a cold front across the Plains to near the lower/mid
Mississippi River valley by late Friday night. A large surface
ridge over the eastern states meanwhile moves off to the east,
though leaves a surface ridge in place over the extreme
southeastern states. Dry deep layer air over the area Thursday
night stages a comeback during the period, with precipitable water
values increasing to around 1.5 inches generally along and west
of I-65 with values down to 1.3 inches further to the east.
Despite the fairly significant improvement in deep layer moisture,
the approaching front looks to still be sufficiently to the west
to stay with a dry forecast through the period. Lows Thursday
night range from 35 to 40 well inland to the upper 40s at the
immediate coast. Highs on Friday range from the mid 60s well
inland to around 70 near the coast. Lows Friday night typically
range from the 50s inland to around 60 closer to the coast and
over extreme southeast Mississippi. A low risk of rip currents
Thursday night will be followed by a moderate risk for Friday and
Friday night. /29
&&
.LONG TERM...
(Saturday through Tuesday)
Issued at 216 AM CST Wed Nov 30 2022
A cold front located near the lower/mid Mississippi River valley
at the beginning of the period moves slowly southward through much
of the area through Saturday night. The frontal boundary generally
meanders over the area on Sunday before lifting off to the north
on Monday. Have gone with slight chance to chance pops for much
of the area for Saturday and Saturday night, though have kept dry
conditions near the coast for now. Slight chance pops continue
well inland on Sunday, then dry conditions prevailing on Monday.
Slight chance to chance pops return to nearly the entire area on
Tuesday as another cold front approaches from the west. /29
&&
.MARINE...
Issued at 216 AM CST Wed Nov 30 2022
A cold front approaching from the north moves through the marine
area today with a moderate to strong northerly flow following in
the wake of the front. A small craft advisory is in effect for
much of the marine area beginning at noon today through Thursday
morning. A moderate to strong easterly flow develops Thursday
afternoon into Thursday night which gradually evolves into a light
to moderate southeasterly flow by Saturday. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 72 38 62 45 71 60 77 61 / 70 0 0 0 0 0 20 20
Pensacola 76 42 64 49 71 62 77 63 / 100 0 0 0 0 0 10 10
Destin 78 46 65 53 71 63 77 65 / 100 0 0 0 0 0 10 10
Evergreen 70 33 61 37 68 52 75 57 / 80 0 0 0 0 0 20 20
Waynesboro 66 33 56 36 66 55 74 56 / 20 0 0 0 0 10 30 30
Camden 68 33 56 37 65 52 73 54 / 40 0 0 0 0 0 30 30
Crestview 74 38 61 42 69 54 76 59 / 100 0 0 0 0 0 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch until 7 AM CST this morning for ALZ051>055-261-262.
High Rip Current Risk through this evening for ALZ265-266.
FL...High Rip Current Risk through this evening for FLZ202-204-206.
MS...Flood Watch until 7 AM CST this morning for MSZ067-075-076-078-
079.
GM...Small Craft Advisory from noon today to 3 AM CST Thursday for
GMZ630.
Small Craft Advisory from noon today to 9 AM CST Thursday for
GMZ631-632.
Small Craft Advisory from noon today to noon CST Thursday for
GMZ650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Local storm report, Nov 30, 3:47 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
347 AM CST WED NOV 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 AM TORNADO FRUITDALE 31.34N 88.41W
11/30/2022 WASHINGTON AL EMERGENCY MNGR
DEBRIS SIGNATURE NOTED ON RADAR. EMERGENCY
MANAGEMENT PRELIMINARILY REPORTS MAJOR
DAMAGE IN THE FRUITDALE COMMUNITY. TIME
ESTIMATED FROM RADAR.
&&
21/CLLLocal storm report, Nov 30, 4:50 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
450 AM CST WED NOV 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 AM TORNADO 7 SSW STATE LINE 31.34N 88.51W
11/30/2022 GREENE MS EMERGENCY MNGR
DAMAGE TO TREES ALONG HIGHWAY 57 TO THE
SOUTH OF JOHNSON CREEK BAPTIST CHURCH.
&&
JLHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 7:54 PM CST | Tornado Warning | MOB | Choctaw | 36 min |
| Nov 29, 11:50 PM CST | Tornado Warning | MOB | Choctaw | 40 min |
| Nov 30, 12:16 AM CST | Tornado Warning | MOB | Choctaw, Clarke | 44 min |
| Nov 30, 1:25 AM CST | Severe Thunderstorm Warning | MOB | Wilcox | 32 min |
| Nov 30, 1:48 AM CST | Severe Thunderstorm Warning | MOB | Washington | 42 min |
| Nov 30, 2:23 AM CST | Severe Thunderstorm Warning | MOB | Clarke, Washington | 52 min |
| Nov 30, 2:31 AM CST | Tornado Warning | MOB | Washington | 44 min |
| Nov 30, 3:04 AM CST | Severe Thunderstorm Warning | MOB | Clarke, Washington | 56 min |
| Nov 30, 3:05 AM CST | Areal Flood Advisory | MOB | Washington | 3 hr |
| Nov 30, 3:18 AM CST | Severe Thunderstorm Warning | MOB | Clarke, Conecuh, Monroe, Washington | 42 min |
| Nov 30, 3:40 AM CST | Severe Thunderstorm Warning | MOB | Butler, Clarke, Conecuh, Covington, Escambia, Monroe | 65 min |
| Nov 30, 3:58 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Escambia, Mobile, Monroe, Washington | 62 min |
| Nov 30, 4:15 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 45 min |
| Nov 30, 4:37 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Butler, Conecuh, Covington, Crenshaw, Escambia and 1 more | 53 min |
| Nov 30, 4:47 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 43 min |
| Nov 30, 5:00 AM CST | Special Marine Warning | MOB | 60 min | |
| Nov 30, 5:13 AM CST | Tornado Warning | MOB | Baldwin, Mobile | 32 min |
| Nov 30, 5:26 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Escambia | 49 min |
| Nov 30, 5:38 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 52 min |
| Nov 30, 5:46 AM CST | Special Weather Statement | MOB | Covington | 59 min |
| Nov 30, 5:52 AM CST | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Nov 30, 6:00 AM CST | Special Marine Warning | MOB | 2 hr | |
| Nov 30, 6:01 AM CST | Special Marine Warning | MOB | 119 min | |
| Nov 30, 6:43 AM CST | Special Marine Warning | MOB | 2 hr | |
| Nov 30, 7:08 AM CST | Special Marine Warning | MOB | 97 min | |
| Nov 30, 8:02 AM CST | Special Marine Warning | MOB | 118 min |
Nearby
Tornado Warnings in Alabama, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.